Jump to content

Wondering if you make the right choices.....


Recommended Posts

I updated Dr West on the things that have happened since the Brain MRI with Dave and thought I would put a message here. Dave's "brain fog" is still present at least half the day if not more, gets very frightening when he forgets how to eat or what to do in the shower???? His pain has increased to his back, new spinal mets were found on the last CT Scan and guess now that the radiation is on his shoulder he is feeling others. None of us know what is causing his poor mental state, has been four weeks tomorrow since chemo and the narcotics are still present, just not sure but it is seriously diminishing his quality of life. I have made the decision that unless he is out of the fog by Tuesday next week we will not have the second line of chemo, Alitma. If some one could tell me he would not have side effects or it would be successful I would go for it but for now he is so beat up already it seems and has not come out of the third session with Carbo/Taxol/Avastin well. I pray I am making the right decision and that we will salvage a few good weeks/months yet??? The Palliative Care division of our local Hospice is helping with the pain management and I suspect regular Hospice will be involved in a few weeks if things do not improve. As Dr West said, so many people wish they had called Hospice sooner, since it is only the two of us and no local family I think it best to consider them sooner rather than later. This has been the hardest ten days, seeing him like this is so very hard and I hope it is a "stage" and not here to stay but only God knows.

Deb

Link to comment
Share on other sites

Deb, I'm so sorry Dave is having such trouble. My husband has been on Hospice since the end of January. Give them a call and see what they have to say. You don't have to sign up if you're not ready. But we love our Hospice team. And Larry is still on chemo, because it is "Palliative".

Lynn

Link to comment
Share on other sites

Deb,

Just want you to know that my heart goes out to you. I went through a period where Mike was mentally confused to the point of not knowing how to bathe etc. It lasted 8 weeks. His was a result of high doses of prednisone, plus other meds given at the same time. He recovered about 90% from that after reduction in meds. so I know that meds can cause this kind of thing, but I am told that it is also common as a result of progression of disease. Reach out and get help wherever you can. Don't try to handle it all alone. In the meantime , you can add my prayers to those of others.

God Bless,

Sue

Link to comment
Share on other sites

Deb,

We make the best choices we can with the information we have at the time. It is all we can do. I hope the "brain fog" clears soon. It could very well be the medication. Keep us posted and remember this is a good place to vent if you need to.

Susan

Link to comment
Share on other sites

Hi Deb,

I'm sorry Dave is having so much trouble. Believe me, I know exactly how you're feeling.

Hank just had his first Alimta treatment this passed Saturday. He has had no side effects from it at all. In fact, he was wondering if they actually gave it to him. I know it's to early to say that he will not have any side effects from it ever, or if it will work. Only you, Dave and your doctors can determine what your next move will be. I just wanted to tell you what our experience has been so far.

Wishing you all the best,

Gail

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.